MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mw5114032.Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the service engineer.Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 840 ventilator generated a diagnostic code indicating an air proportional solenoid (psol) stuck-open message and the unit shutdown.It was informed that the third party service personnel (sp) inspected the ventilator and confirmed the reported issue in the memory only.Could not able to duplicate the reported issue.Re-seated the ai (analog interface) pcba (printed circuit board assembly) and bdu (breath delivery unit) pcba (printed circuit board assembly).The unit passed all test and calibrations as per manufacturer specifications at the time of service.With the information available, a cause could not be established.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator generated a diagnostic code indicating an air proportional solenoid (psol) stuck-open message and the unit shutdown.The patient was removed from the ventilator and manually ventilated before being placed to an alternate ventilator without injury.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16158229
Report Number8020893-2023-00038
Device Sequence Number7507375
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public10884521181045
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown